Abstract:In this note we give a simple proof of the following theorem: The locus of points in the Torelli space of compact Riemann surfaces of genus $g \geqq 2$ whose underlying surfaces do not permit a basis for the abelian differentials of first kind each of whose elements is a differential with double zeros, has positive codimension in the Torelli space.
- Hershel M. Farkas, Special divisors and analytic subloci of Teichmueller space, Amer. J. Math. 88 (1966), 881–901. MR 213546, DOI 10.2307/2373086 . —, On the Schottky relation and its generalization to arbitrary genus, Ann. of Math. (to appear).
- Joseph Lewittes, Riemann surfaces and the theta function, Acta Math. 111 (1964), 37–61. MR 156964, DOI 10.1007/BF02391007
- H. E. Rauch, Functional independence of theta constants, Bull. Amer. Math. Soc. 74 (1968), 633–638. MR 226000, DOI 10.1090/S0002-9904-1968-11969-X
- Giovanni Sansone and Johan Gerretsen, Lectures on the theory of functions of a complex variable. I. Holomorphic functions, P. Noordhoff, Groningen, 1960. MR 0113988
- © Copyright 1971 American Mathematical Society
- Journal: Proc. Amer. Math. Soc. 28 (1971), 155-162
- MSC: Primary 30.45
- DOI: https://doi.org/10.1090/S0002-9939-1971-0274739-7
- MathSciNet review: 0274739